Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 69, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2017, 4:56 PM CDT for Holt County, Wheeler County, Nebraska. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2017, 4:56 PM CDT (21:56 UTC)
- Expired
- Jun 29, 2017, 5:25 PM CDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 173 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:00 PM CDT | HAIL 1 | 8 Nnw Bartlett, NE | HAIL WAS MAINLY NICKEL SIZE, BUT A FEW ONE INCH HAIL STONES WERE OBSERVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 712 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
983
WUUS53 KLBF 292156
SVRLBF
NEC089-183-292245-
/O.NEW.KLBF.SV.W.0069.170629T2156Z-170629T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
456 PM CDT THU JUN 29 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Holt County in north central Nebraska...
Northern Wheeler County in north central Nebraska...
* Until 545 PM CDT
* At 456 PM CDT, a severe thunderstorm was located 9 miles north of
Bartlett, or 30 miles south of O'neill, moving east at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Knievels Corner, Buffalo Flats, Goose Lake State Wildlife
Management Area, Cumminsville and Four Corners.
This includes Highway 281 between mile markers 144 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4195 9870 4211 9863 4218 9830 4204 9829
4185 9830
TIME...MOT...LOC 2156Z 265DEG 26KT 4201 9860
HAIL...1.25IN
WIND...<50MPH
$$
CDC3 follow-up statements
212
WWUS53 KLBF 292205
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
505 PM CDT THU JUN 29 2017
NEC089-183-292245-
/O.CON.KLBF.SV.W.0069.000000T0000Z-170629T2245Z/
Holt NE-Wheeler NE-
505 PM CDT THU JUN 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN HOLT AND NORTHEASTERN WHEELER COUNTIES...
At 504 PM CDT, a severe thunderstorm was located 9 miles north of
Bartlett, or 31 miles south of O'neill, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Public.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Knievels Corner, Goose Lake State Wildlife Management Area,
Cumminsville and Four Corners.
This includes Highway 281 between mile markers 146 and 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4191 9854 4212 9859 4218 9830 4204 9829
4185 9830
TIME...MOT...LOC 2204Z 265DEG 26KT 4202 9851
HAIL...1.00IN
WIND...<50MPH
$$
CDC762
WWUS53 KLBF 292221
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
521 PM CDT THU JUN 29 2017
NEC089-183-292245-
/O.CON.KLBF.SV.W.0069.000000T0000Z-170629T2245Z/
Holt NE-Wheeler NE-
521 PM CDT THU JUN 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN HOLT AND NORTHEASTERN WHEELER COUNTIES...
At 521 PM CDT, a severe thunderstorm was located 11 miles southwest
of Clearwater, or 34 miles southeast of O'neill, moving east at 30
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Knievels Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4187 9838 4216 9841 4218 9830 4204 9829
4185 9830
TIME...MOT...LOC 2221Z 263DEG 27KT 4203 9831
HAIL...1.00IN
WIND...<50MPH
$$
CDC247
WWUS53 KLBF 292225
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
525 PM CDT THU JUN 29 2017
NEC089-183-292235-
/O.CAN.KLBF.SV.W.0069.000000T0000Z-170629T2245Z/
Holt NE-Wheeler NE-
525 PM CDT THU JUN 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLT AND
NORTHEASTERN WHEELER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
north central Nebraska.
LAT...LON 4187 9838 4216 9841 4218 9830 4204 9829
4185 9830
TIME...MOT...LOC 2224Z 265DEG 26KT 4203 9827
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:44 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 29, 3:44 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service North Platte NE 344 PM CDT Thu Jun 29 2017 .SHORT TERM...(This evening through Friday) Issued at 343 PM CDT Thu Jun 29 2017 A SFC frontal boundary draped across Ncntl Neb near Oneill north to around Winner SD is expected to be the focus for severe storm development late this afternoon through early evening. Storm coverage is expected to be isolated to scattered and quite severe given the high CAPE and 50 kt 500mb winds aloft. The 15z-18z HRRR radar product depicted a bow echo producing model generated winds gusts as high as 95 mph. The forecast storm was east of Holt County in the Missouri river valley. Some models like the NAM and HRRR EXP were a bit farther west with storm initiation. The location of the front around 21z this afternoon will likely dictate the location of storm development. There is a chance for storm development off the nrn portions of the Front range and Laramie range this afternoon which could drift into Swrn Neb this evening. Not sure if it will make it into Swrn Neb since this area will be post-frontal. Otherwise the forecast is dry tonight. The model consensus indicates a weakly organized area of showers and thunderstorms, currently affecting the Tetons and Big Horn range, will move into Garden County Friday morning and affect the Cntl Sandhills throughout the day. Blended guidance plus bias correction suggested highs in the 70s Friday with mostly cloudy skies. H700mb temperatures fall into the low single digits celsius. Lows tonight fall into the 50s to lower 60s using the same guidance blend. .LONG TERM...(Friday night through Thursday) Issued at 343 PM CDT Thu Jun 29 2017 The ECM is about 6 hours slower with the convective system forecast to develop off the Black Hills Sunday afternoon. The model waits until 06z to carry it into Nrn Neb. The GFS and GEM are faster igniting storms off the Black Hills around 18z. The GFS model also suggests storm activity forming on the Cheyenne Divide which moves through Swrn Neb. The POP forecast is for scattered storm coverage which is appropriate for a high CAPE capped atmosphere with H700mb temperatures in the 10-12C range. Note GFS and ECM indicate HP storm type QPF totals with bulls-eyes of 1-inch+ amounts. There is a chance that the models are too fast developing storms Sunday and the better rain chance could be Monday. The forecast carries a chance POP Monday afternoon for storm development. No other rain chances are in place; just isolated thunderstorms here and there. The upper level ridge of high pressure across Old Mexico will build north toward the Cntl Plains Sunday and present hot weather Tuesday through Thursday. There is a chance rain cooled air could enter Nebraska and take the edge off temperatures. This would be the result of outflow from storms across the Nrn Plains. The temperature forecast is for upper 80s to mid 90s Sunday and beyond. This could be conservative given the 12-14C 700mb temperatures that are forecast by the models. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1230 PM CDT Thu Jun 29 2017 VFR is generally expected this afternoon, tonight and Friday. A SFC frontal boundary draped across Ncntl Neb near Oneill north to around Winner SD is expected to be the focus for mostly isolated severe storm development late this afternoon through early evening. The location of the front around 21z this afternoon will dictate the location of storm development. The model consensus indicates a weakly organized area of showers and thunderstorms, currently affecting the Tetons and Big Horn range, will move into Garden County Friday morning and affect the Cntl Sandhills throughout the day. The SREF and other models, except for the NAM, indicate VFR CIGS. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Jun 29, 3:28 PM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 328 PM CDT Thu Jun 29 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-302030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 328 PM CDT Thu Jun 29 2017 /228 PM MDT Thu Jun 29 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms will be possible late this afternoon and early this evening, mainly over the eastern half of the outlook area. A few severe thunderstorms are expected to develop this afternoon lasting until 8 pm. Storm motion will be east and the area of concern is generally along and east of a line from Butte to Broken Bow to Stockville. Large hail and wind damage are the primary threat and the risk of severe weather will decrease with the passage of a cold front accompanied by a wind shift from the northwest. Isolated thunderstorms are possible across the eastern Panhandle counties and southwest Nebraska tonight. No severe weather is anticipated with these storms. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Thunderstorms are possible on Friday across all of western and north central Nebraska. No severe storms are expected. Thunderstorms are possible Sunday afternoon into Sunday night. At this time, it is too early to determine the severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 29, 3:30 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 24 SW O'NEILL 42.21N 98.98W
06/29/2017 E1.00 INCH HOLT NE PUBLIC
&&
SJACOBSLocal storm report, Jun 29, 3:34 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 4 S AMELIA 42.17N 98.96W
06/29/2017 E1.75 INCH HOLT NE 911 CALL CENTER
CHAMBERS FIRE DEPARTMENT MESAURED GOLF BALL SIZE HAIL
WITH GUSTS TO 40 MPH.
&&
SJACOBSLocal storm report, Jun 29, 3:58 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
358 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL 1 ESE O'NEILL 42.46N 98.63W
06/29/2017 M1.25 INCH HOLT NE TRAINED SPOTTER
TRAINED SPOTTER REPORTS HALF DOLLAR SIZE HAIL 1 MILE ESE
OF ONEILL.
&&
SJACOBSLocal storm report, Jun 29, 4:07 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 13 WSW EWING 42.19N 98.58W
06/29/2017 E1.00 INCH HOLT NE TRAINED SPOTTER
HAIL LASTED TEN MINUTES.
&&
MSMITHLocal storm report, Jun 29, 4:12 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
412 PM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 13 WSW EWING 42.19N 98.58W
06/29/2017 E1.00 INCH HOLT NE TRAINED SPOTTER
HAIL BEGAN AT 1550 AND LASTED UNTIL 1600. WINDS WERE
30-40 MPH.
&&
MSMITHSpecial weather statement, Jun 29, 4:46 PM CDT, 10 minutes before
Special Weather Statement National Weather Service North Platte NE 446 PM CDT THU JUN 29 2017 NEZ029-292230- Wheeler NE- 446 PM CDT THU JUN 29 2017 ...SPECIAL WEATHER STATEMENT... At 446 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles south of Chambers to 8 miles northwest of Ericson. Movement was east at 40 mph. Half inch hail will be possible with these storms. Locations impacted include... Bartlett, Buffalo Flats, Cumminsville and Four Corners. This includes Highway 281 between mile markers 138 and 157. A severe thunderstorm watch remains in effect until 1100 PM CDT for north central Nebraska. LAT...LON 4183 9875 4209 9876 4209 9831 4183 9829 TIME...MOT...LOC 2146Z 259DEG 34KT 4205 9868 4189 9875 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:45 PM CDT | Special Weather Statement | LBF | Arthur, Deuel, Keith | 45 min |
| Jun 28, 10:02 PM CDT | Special Weather Statement | LBF | Hooker, Keith, Lincoln, Logan, McPherson, Perkins and 1 more | 58 min |
| Jun 28, 10:58 PM CDT | Special Weather Statement | LBF | Blaine, Custer, Lincoln, Logan, Loup | 62 min |
| Jun 28, 11:53 PM CDT | Special Weather Statement | LBF | Cherry | 52 min |
| Jun 29, 2:28 PM CDT | Special Weather Statement | LBF | Rock | 47 min |
| Jun 29, 3:15 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
| Jun 29, 3:24 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 51 min |
| Jun 29, 3:49 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 41 min |
| Jun 29, 3:59 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 46 min |
| Jun 29, 4:46 PM CDT | Special Weather Statement | LBF | Wheeler | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.